Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2017, 9:18 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2017, 9:18 PM MDT (03:18 UTC)
- Expired
- Jul 17, 2017, 10:00 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:26 PM MDT | TSTM WND GST 57 | 1 E Gordon, NE | |
| Jul 17, 9:30 PM MDT | TSTM WND GST 60 | Gordon, NE | SOUTH SIDE OF GORDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
359
WUUS53 KLBF 180318
SVRLBF
NEC031-161-180400-
/O.NEW.KLBF.SV.W.0134.170718T0318Z-170718T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
918 PM MDT MON JUL 17 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherry County in north central Nebraska...
Northeastern Sheridan County in the Panhandle of Nebraska...
* Until 1000 PM MDT
* At 917 PM MDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Batesland to near Gordon to
near Rushville, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gordon, Merriman, Clinton, Billys Lake, Lone Butte, Irwin, Highway
27 crossing the Niobrara River, Intersection of Highway 20 and
Irwin Road, Shell Lake State Wildlife Management Area, Rock Hill,
Bayonne, Intersection of Highway 27 and Mills Road, Hoover Lake and
Highway 61 Crossing The Niobrara River.
This includes the following highways...
Highway 20 between mile markers 92 and 141.
Highway 61 between mile markers 218 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4300 10152 4241 10205 4275 10249 4300 10221
TIME...MOT...LOC 0317Z 308DEG 33KT 4298 10201 4289 10223 4276 10240
HAIL...1.00IN
WIND...60MPH
$$
Taylor2 follow-up statements
473 WWUS53 KLBF 180350 SVSLBF Severe Weather Statement National Weather Service North Platte NE 950 PM MDT MON JUL 17 2017 NEC031-161-180400- /O.CON.KLBF.SV.W.0134.000000T0000Z-170718T0400Z/ Cherry NE-Sheridan NE- 950 PM MDT MON JUL 17 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES... At 949 PM MDT, severe thunderstorms were located along a line extending from near Merriman to 6 miles southeast of Gordon, moving southeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Gordon, Merriman, Hoover Lake, Highway 61 Crossing The Niobrara River, Irwin, Highway 27 crossing the Niobrara River, Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area, Rock Hill, Bayonne and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 101 and 141. Highway 61 between mile markers 218 and 231. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Prepare immediately for large hail and damaging winds. People outside should move to a shelter, inside a strong building and away from windows. && LAT...LON 4300 10152 4241 10205 4276 10230 4300 10221 TIME...MOT...LOC 0349Z 296DEG 20KT 4293 10176 4284 10198 4271 10215 HAIL...0.75IN WIND...60MPH $$ Taylor
507
WWUS53 KLBF 180357
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
957 PM MDT MON JUL 17 2017
NEC031-161-180407-
/O.EXP.KLBF.SV.W.0134.000000T0000Z-170718T0400Z/
Cherry NE-Sheridan NE-
957 PM MDT MON JUL 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES WILL EXPIRE AT 1000 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4300 10152 4241 10205 4276 10230 4300 10221
TIME...MOT...LOC 0357Z 308DEG 33KT 4289 10169 4280 10191 4267 10208
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 5:26 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 17, 5:26 PM MDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 626 PM CDT Mon Jul 17 2017 .SHORT TERM...(This evening through Tuesday) Issued at 332 PM CDT Mon Jul 17 2017 Thunderstorm chances to continue tonight, mainly east of a line from Stockville through Arnold and Bartlett. Given high precipitable water vales near 1.5 inches, heavy rainfall will be the primary focus for the far eastern zones. There will also be isolated storms possible further west, from the influence of the upper trough as it moves from central and south central Nebraska into eastern Nebraska overnight. On Tuesday, another hot day. Highs from 90 to 95 north central and 95 to 102 south. A backed east to southeast will maintain dewpoints in the upper 60s to near 70 east, with upper 50s western Sandhills. The combination of heat and humidity will cause heat indices to reach the upper 90s east and southwestern zones. The highest values look to be across Chase, Hayes and Frontier County, reaching 100 to as high as 105. These counties will be in a heat advisory from 18z-01z. Other areas across the southeast will approach 100 degree heat index values. A slight chance for thunderstorms as a weak frontal boundary becomes draped across the central forecast area. A few storms could become strong during the late afternoon hours. .LONG TERM...(Tuesday night through Monday) Issued at 332 PM CDT Mon Jul 17 2017 Thunderstorm chances Tuesday evening from southwest Nebraska into the central and eastern zones. Models suggest the better chance for thunderstorms will be east of Valentine through Broken Bow. A few storms could become strong. Wednesday shaping up to be the hottest day of the week, as the upper ridge intensifies across the Central Plains, and the frontal boundary refocuses near the South Dakota border. Most areas are likely to reach 100 degrees, with southwest Nebraska into the central sandhills reaching as hot as 105. Many areas are likely to reach 100 degrees or high heat indices. A chance for thunderstorms Wednesday night across north central Nebraska, which will be near the stalled frontal boundary and on the northern periphery of the upper ridge. There will chances for thunderstorms over portions of the forecast area each day Thursday through Monday. The main upper ridge will migrate into the Southern Plains and southeastern U.S., and bring monsoonal moisture into the region through at least Saturday. The northern stream will become more active, and bring better chances for thunderstorms late afternoon and overnight each day. Models diverge by Sunday and Monday, as the European model builds the upper ridge back into the Plains. Highs to remain hot on Thursday from the mid to upper 90s north and upper 90s to low 100s south. Still in the 90s Friday, then upper 80s to lower 90s Saturday, and upper 80s by next Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 626 PM CDT Mon Jul 17 2017 Thunderstorms will be possible in the vicinity of the KLBF and KVTN terminals through 02z this evening. Expect scattered high clouds ranging from 15000 to 20000 FT AGL thereafter. Winds will be gusty from the south and southeast at up to 20 KTS this evening, diminishing after sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Tuesday for NEZ069>071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jul 17, 2:59 PM MDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 359 PM CDT Mon Jul 17 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 359 PM CDT Mon Jul 17 2017 /259 PM MDT Mon Jul 17 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms capable of heavy rainfall are possible this evening, mainly southeast of a line from Stockville to Arnold to Bartlett. Isolated strong to briefly severe thunderstorms capable of hail and strong wind gusts are also possible across the entire outlook area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated strong to briefly severe thunderstorms will be possible again Tuesday afternoon and evening, mainly along and north of Interstate 80. A few storms could produce large hail and damaging winds. Heat index values will exceed 100 degrees Tuesday afternoon and early evening across far southwest Nebraska. Heat index values will also likely exceed 100 degrees on Wednesday through Thursday across parts of western Nebraska. While thunderstorm will be possible at times Wednesday and beyond mainly in the afternoon and evening, the risk of severe thunderstorms is low at this time. Thunderstorms will continue to be capable of sparking grass fires from cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jul 17, 7:50 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM FLOOD 9 W EUSTIS 40.67N 100.21W
07/17/2017 FRONTIER NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER ROAD 408 SOUTH OF
FARNAM EARLIER THIS EVENING. CURRENTLY THERE IS NO LONGER
WATER OVER THE ROAD, BUT IT HAS BEEN BARRICADED FOR THE
NIGHT.
&&
CBUTTLERLocal storm report, Jul 17, 9:17 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 PM CDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 13 NW GORDON 42.94N 102.39W
07/17/2017 E1.00 INCH SHERIDAN NE TRAINED SPOTTER
WIND GUSTS TO 60 MPH AT THIS LOCATION ALONG WITH QUARTER
SIZE HAIL.
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 57 min |
| Jul 17, 8:50 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jul 17, 10:17 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 17, 10:40 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jul 17, 11:00 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jul 18, 12:56 AM MDT | Special Weather Statement | LBF | Dawson | 34 min |
| Jul 18, 2:19 PM MDT | Heat Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.